Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 103, NWS Lincoln, IL

July 5, 2001Christian County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 5, 2001, 12:00 AM CDT for Christian County, Shelby County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2001, 12:00 AM CDT (05:00 UTC)
Expired
Jul 5, 2001, 12:30 AM CDT
In force
30 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Christian County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 050503
SVRSPI

ILC021-173-050530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1200 AM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS
  SHELBY COUNTY IN CENTRAL ILLINOIS

* UNTIL 1230 AM CDT

* AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES WEST OF
  SHELBYVILLE TO 15 MILES WEST OF PANA NEAR VANDERVILLE...MOVING
  SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  PANA
  VANDERVILLE
  LAKEWOOD
  COWDEN
  STEWARDSON
  SHELBYVILLE
  CLARKSBURG

DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3951 8885 3948 8919 3946 8938 3932 8913
          3922= 8914 3923 8851

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:00 PM CDT, 4 hours earlier.

Area forecast discussion, Jul 4, 8:00 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
800 PM CDT WED JUL 4 2001

WILL BE UPDATING THE FORECAST SHORTLY TO TWEAK THE LOW TEMPS IN CENT
IL AND THE POPS FOR SE IL.

LATEST SFC ANALYSIS INDICATED A COLD FRONT FROM NW OH-NCENT IL-SRN
KS. ISOLATED SHOWERS HAVE DEVELOPED IN A COUPLE OF PLACES THIS
EVENING IN WCENT AND ERN IL JUST AHEAD OF THIS BOUNDARY. AM
EXPECTING THE FRONT TO SLOWLY SAG SOUTH TONIGHT...BUT WITH THE LOSS
OF HEATING AND THE LACK OF SIGNIFICANT FORCING AM NOT EXPECTING MORE
THAN ISOLD SHOWERS OVERNIGHT...MAINLY IN SE IL. WILL CONTINUE WITH
DRY FCST...BUT CHANGE SKY COVER TO PARTLY CLOUDY FOR CENT IL. IN THE
SE WILL DROP THE 30 POP FOR EVE$NING AND JUST MENTION ISOLD SHOWERS
OVERNIGHT. WILL ALSO TWEAK TEMPS UP A BIT IN CENT IL DUE TO SLOWER
MOVEMENT OF FRONT.

.ILX...NONE.

MILLER

In the hours before

Local storm report, Jul 4, 10:40 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1040 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0958 PM    7 S PETERSBURG            IL   WIND DAMAGE
07/04/01   MENARD                         TREE DOWN OVER ROAD. FROM
                                          SHERIFF DEPT.

FISHER
Local storm report, Jul 4, 11:02 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1102 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1035 PM    SPRINGFIELD               IL   WIND DAMAGE
07/04/01   SANGAMON                       TREES AND POWER LINES WERE
                                          REPORTED DOWN ON THE NORTH
                                          AND EAST SIDE OF
                                          SPRINGFIELD. FROM COUNTY
                                          SHERIFF.

FISHER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 10:35 PM CDTSevere Thunderstorm WarningILXLogan, Macon, Sangamon40 min
Jul 4, 10:50 PM CDTSevere Thunderstorm WarningILXChristian40 min
Jul 4, 11:10 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Shelby50 min
Jul 4, 11:29 PM CDTSevere Thunderstorm WarningILXChristian31 min
Jul 4, 11:59 PM CDTSevere Thunderstorm WarningILXEdgar46 min
Jul 5, 12:26 AM CDTSevere Thunderstorm WarningILXEffingham49 min
Jul 5, 1:07 AM CDTSevere Thunderstorm WarningILXClay38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.